DEADLY – Sudden Cardiac Arrest triggered by Risperidone (Risperdal)

By 23 September 2017GBH - SUDDEN CARDIAC ARREST
DEADLY - Sudden Cardiac Arrest triggered by Risperidone

DEADLY - Sudden Cardiac Arrest triggered by Risperidone (Risperdal) √

Published on 23rd September 2017
Joseph-S-R-de-Saram

Joseph S R de Saram (JSRDS)

Information Security Architect / Intelligence Analyst / Computer Scientist / Human Rights Activist / COMSEC / SIGINT / TSCM
518

Enter more text here

SIDE EFFECTS

The following are discussed in more detail in other sections of the labeling:

Cerebrovascular adverse events, including stroke, in elderly patients with dementia-related psychosis [see WARNINGS AND PRECAUTIONS]

Orthostatic hypotension [see WARNINGS AND PRECAUTIONS]

Potential for cognitive and motor impairment [see WARNINGS AND PRECAUTIONS]

Seizures [see WARNINGS AND PRECAUTIONS]

Dysphagia [see WARNINGS AND PRECAUTIONS]

Disruption of body temperature regulation [see WARNINGS AND PRECAUTIONS]

Risperdal (Risperidone): Side Effects, Interactions, Warning, Dosage & Uses

Learn about Risperdal (Risperidone) may treat, uses, dosage, side effects, drug interactions, warnings, patient labeling, reviews, and related medications....

Common Side Effects of Risperdal (Risperidone) Drug Center - RxList

Find a comprehensive guide to possible side effects including common and rare side effects when taking Risperdal (Risperidone) for healthcare professionals and consumers...

Fatal Cardiac Event following Initiation of Risperidone Therapy

journals.sagepub.com/doi/abs/10.1177/106002809703100712

Abstract

OBJECTIVE:

To describe a patient who developed fatal pulseless electrical activity following treatment with risperidone.

CASE SUMMARY:

A 34-year-old white woman with no history of cardiac disease was initiated on risperidone therapy for an acute exacerbation of chronic schizophrenia. The patient developed postural hypotension and the risperidone dosage was held at 2 mg bid. On day 5 of risperidone therapy, the patient developed cardiac arrest and was treated for pulseless electrical activity. Her electrocardiogram revealed a prolonged QRS interval of 160 msec and an abnormal QTc interval of 480 msec. Despite resuscitative efforts, the patient became asystolic and was pronounced dead.

DISCUSSION:

Adverse cardiac events are rarely associated with risperidone therapy. Prolongation of the QRS and QTc intervals have been reported to occur following two cases of presumed risperidone overdose and also in 8 of 380 patients in a double-blind study reported by the manufacturer. Although other possibilities exist, risperidone cannot be ruled out as the cause of this patient’s fatal episode of pulseless electrical activity.

CONCLUSIONS:

Prolongation of the QTc interval with severe adverse effects remains a possibility with the use of risperidone.

* * This is getting scary.. * *

Joseph-S-R-de-Saram

Joseph S R de Saram (JSRDS)

Information Security Architect / Intelligence Analyst / Computer Scientist / Human Rights Activist / COMSEC / SIGINT / TSCM
RHODIUM GROUP